Alert archive / Ohio / Tornado Warnings in 2015

Tornado Warning 11, NWS Wilmington, OH

August 10, 2015Licking County, Ohio

NWS Wilmington, OH issued this tornado warning at Aug 10, 2015, 1:44 PM EDT for Licking County, Ohio. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2015, 1:44 PM EDT (17:44 UTC)
Expired
Aug 10, 2015, 2:00 PM EDT
In force
16 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Tornado
Radar indicated

County Licking County, OH

The radar

The Cincinnati radar (KILN), 126 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 60 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
60 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1021 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

314 
WFUS51 KILN 101744
TORILN
OHC089-101800-
/O.NEW.KILN.TO.W.0011.150810T1744Z-150810T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
144 PM EDT MON AUG 10 2015

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* TORNADO WARNING FOR...
  WEST CENTRAL LICKING COUNTY IN CENTRAL OHIO...

* UNTIL 200 PM EDT.

* AT 143 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING A TORNADO OVER JOHNSTOWN...MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JOHNSTOWN AND ALEXANDRIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4016 8273 4018 8270 4011 8257 4006 8262
TIME...MOT...LOC 1743Z 311DEG 20KT 4015 8269 

TORNADO...RADAR INDICATED

$$
1 follow-up statement
831 
WWUS51 KILN 101755
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
155 PM EDT MON AUG 10 2015

OHC089-101803-
/O.EXP.KILN.TO.W.0011.000000T0000Z-150810T1800Z/
LICKING OH-
155 PM EDT MON AUG 10 2015

...THE TORNADO WARNING FOR WEST CENTRAL LICKING COUNTY WILL EXPIRE AT
200 PM EDT...
    
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

PLEASE REPORT PREVIOUS TORNADOES...WIND DAMAGE OR HAIL TO THE
NATIONAL WEATHER SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN
AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA.

LAT...LON 4016 8273 4018 8270 4011 8257 4006 8262

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Aug 10, 1:12 PM EDT, 32 minutes earlier.

Area forecast discussion, Aug 10, 1:12 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
112 PM EDT MON AUG 10 2015

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL TRACK THROUGH THE GREAT LAKES WITH AN
ASSOCIATED COLD FRONT SWEEPING THROUGH THE OHIO VALLEY THIS
AFTERNOON. THIS SYSTEM WILL PROVIDE SHOWERS AND STORMS TODAY AND
TONIGHT. HIGH PRESSURE WILL BUILD IN BEHIND THIS SYSTEM...BRINGING
DRY AND COOLER WEATHER FOR THE MIDDLE OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MOST SHOWERS AND THUNDERSTORMS REMAIN IN THE NORTHERN PARTS OF OUR
CWA THIS MORNING. HIGH RES MODELS STILL SHOWING REDEVELOPMENT THIS
AFTERNOON. FORECAST SOUNDINGS ALSO STILL SUPPORT THIS AS K INDEX
VALUES MOVE INTO THE MID TO UPPER 30S. CAPE VALUES ARE ALSO
FORECASTED TO RISE TO NEAR 1000 J/KG VIA THE GFS. NAM SOUNDINGS
ARE MUCH MORE IMPRESSIVE SHOWING K INDEX VALUES NEAR 40 IN SOME
PLACES THIS AFTERNOON WITH CAPE VALUES APPROACHING 3500 J/KG. THIS
IS LIKELY OVERDONE. STILL AM EXPECTING DECENT COVERAGE THIS
AFTERNOON THOUGH.

PREV DISCUSSION -->
MID LEVEL RIDGE CENTERED OVER THE SRN PLAINS WITH A NORTHWEST
FLOW SETUP AROUND THE PERIPHERY OF THIS RIDGE FROM THE UPPER MS
VLY THRU THE OHIO VALLEY. INITIAL S/W AND WEAK ISENTROPIC LIFT HAS
LED TO WIDELY SCTD SHOWERS OVER THE REGION.

MORE SIGNIFICANT S/W TO DROP SE INTO THE REGION WITH ASSOCIATED SFC
LOW TRACKING ACRS THE SRN GREAT LAKES TODAY. MODEL SOLNS CONTINUE TO
BE IN PRETTY GOOD AGREEMENT WITH THE TRACK OF THIS LOW AND THE
PASSAGE OF THIS FRONT FROM LATE THIS AFTN/EARLY EVENING. AN AXIS
OF MODERATE INSTBY DEVELOPS AND COINCIDES WITH THIS FORCING. WILL
CONTINUE TO RAMP UP POPS TO CATEGORICAL. A FEW ISOLD STORMS COULD
APPROACH STRONG TO SEVERE LIMITS THIS AFTN. DAMAGING WINDS IS THE
MAIN THREAT. TEMPERATURES WILL BE A LTL BELOW NORMAL WITH HIGHS
RANGING FROM NEAR 80 NORTH TO THE LOWER 80S SOUTH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
MID LEVEL RIDGE BUILDS OVER THE WEST WITH MEAN TROF DEVELOPING OVER
THE EAST. SFC COLD FRONT TO DROP SE THRU ILN/S FA EARLY THIS
EVENING. WIDESPREAD ONGOING SHOWERS AND THUNDERSTORMS EARLY WILL
DIMINISH FROM NW TO SE TONIGHT AS DRIER AIR BEGINS TO FILTER IN. A
FEW OF THE STORMS COULD BE STRONG EARLY AND THEN DIMINISH WITH THE
LOSS OF HEATING AND AS INSTBY DECREASES. LOWS TONIGHT TO RANGE
FROM THE LOWER 60S NW TO THE UPPER 60S SE.

EASTERN TROF SHARPENS AS S/W ENERGY DROPS SE INTO THE GREAT LAKES ON
TUESDAY. A FEW POST FRONTAL SHOWERS ARE NOT OUT OF THE QUESTION BUT
WITH BEST MOISTURE AND LIFT TO OUR SE...HAVE KEPT FCST DRY TUESDAY.
TEMPERATURES WILL BE BELOW NORMAL WITH HIGHS FROM THE UPPER 70S NW
TO THE LOWER 80S SE.

AMPLIFIED MID LEVEL FLOW WITH SFC HIGH PRESSURE BUILDING SE INTO THE
REGION WEDNESDAY. THIS HIGH WILL PROVIDE DRY WEATHER AND COOLER
TEMPERATURES. LOWS TUESDAY NIGHT WITH RANGE FROM THE UPPER 50S NW TO
THE LOWER 60S SE. HIGHS ON WED WILL BE 6 TO 7 DEGREES BELOW
NORMAL...RANGING FROM 75 NW TO 80 SE.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
COOLER TEMPERATURES ALOFT WILL REMAIN ACROSS THE EASTERN COUNTIES
ON WEDNESDAY WHICH SHOULD LEAD TO A MORE ENHANCE CUMULUS FIELD IN
THAT AREA BUT AT THIS POINT NOT EXPECTING ANY ADDITIONAL
PRECIPITATION. NOT A LOT OF DIFFERENCE BETWEEN MOS TEMPERATURES
BUT DID LEAN TOWARDS SLIGHTLY COOLER GUIDANCE.

BELOW NORMAL TEMPERATURES WILL CONTINUE INTO THURSDAY. BUT AS
UPPER LEVEL TROUGHING WEAKENS ACROSS THE OHIO VALLEY AND HEIGHTS
START TO RISE...TEMPERATURES WILL MODERATE. BY THE WEEKEND EXPECT
READINGS TO BE NEARLY SEASONAL. SOME GUIDANCE HAS BEEN SUGGESTING
THAT A WEAK BOUNDARY MAY ATTEMPT TO PUSH TOWARDS/INTO THE FORECAST
AREA AT THE END OF THE WEEK. SO CANNOT RULE OUT SOME STORMS IF THIS
DOES HAPPEN. BUT IT IS A VERY LOW PROBABILITY AT THIS TIME.

&&

.AVIATION /17Z MONDAY THROUGH FRIDAY/...
CURRENT ROUND OF SHOWERS AND THUNDERSTORMS ARE PUSHING TO THE
EAST WITH REDEVELOPMENT OCCURRING OUT WEST. FURTHER REDEVELOPMENT
OF SHOWERS AND THUNDERSTORMS IS EXPECTED THIS AFTERNOON OUT AHEAD
OF A FRONT. THE ACTUAL FRONTAL PASSAGE WILL BE MORE AROUND 0Z.
HIGH RES MODELS ARE SHOWING A LINE DEVELOPING WITH THE FRONT
AROUND KCLE WITH THE TAIL END OF IT MOVING THROUGH COLUMBUS AROUND
0Z. CONFIDENCE IS LOW ON WHETHER THE LINE WILL EXTEND ALL THE WAY
DOWN TO CVG OR NOT. AS THE FRONT PASSES WINDS WILL SWITCH TO THE
NORTHWEST BUT IN GENERAL WILL REMAIN LIGHT AS THE PRESSURE
GRADIENT REMAINS WEAK. GIVEN LIGHT WINDS AND CLEARING SKIES FOG
WILL BE A THREAT OVERNIGHT. DEWPOINT DEPRESSIONS ON THE NAM/ GFS
AND SREF ALL SHOW VALUES LESS THAN ONE DEGREE FOR TUESDAY MORNING.

AFTER MORNING FOG BURNS OFF TUESDAY VFR CONDITIONS ARE EXPECTED.
THE PRESSURE GRADIENT WILL ALSO GRADUALLY STRENGTHEN ALLOWING
WINDS TO SLOWLY INCREASE.

OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HAINES/AR
NEAR TERM...HAINES/AR
SHORT TERM...AR
LONG TERM...
AVIATION...HAINES
Hazardous weather outlook, Aug 10, 5:22 AM EDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
522 AM EDT MON AUG 10 2015

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-110930-
WAYNE-FAYETTE-UNION-FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-
CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-
ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-LICKING-PREBLE-MONTGOMERY-
GREENE-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
522 AM EDT MON AUG 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND
WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.
STORMS WILL INCREASE IN COVERAGE WITH THE APPROACH OF A COLD
FRONT THIS AFTERNOON. ISOLATED STRONG STORMS ARE POSSIBLE THIS
AFTERNOON INTO THE EARLY EVENING. DAMAGING WINDS AND HEAVY RAIN
ARE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 10, 1:16 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
116 PM EDT MON AUG 10 2015

OHZ046-056-101745-
LICKING OH-DELAWARE OH-
116 PM EDT MON AUG 10 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LICKING AND
SOUTHEASTERN DELAWARE COUNTIES UNTIL 145 PM EDT...

AT 116 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR SUNBURY...
MOVING EAST AT 20 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 30 MPH...
PEA SIZE HAIL...

LOCATIONS IMPACTED INCLUDE...
WESTERVILLE...JOHNSTOWN...SUNBURY...GALENA...ALEXANDRIA...HARTFORD
AND CENTER VILLAGE.

THIS INCLUDES I-71 IN OHIO BETWEEN MILE MARKERS 123 AND 130.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 4007 8259 4011 8277 4013 8276 4013 8284
      4017 8302 4029 8290 4028 8275 4027 8254
TIME...MOT...LOC 1716Z 278DEG 17KT 4020 8290
Special weather statement, Aug 10, 1:39 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
139 PM EDT MON AUG 10 2015

OHZ046-056-101830-
LICKING OH-DELAWARE OH-
139 PM EDT MON AUG 10 2015

...A STRONG THUNDERSTORM WILL AFFECT LICKING AND SOUTHEASTERN
DELAWARE COUNTIES UNTIL 230 PM EDT...

AT 139 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER
JOHNSTOWN...MOVING EAST AT 25 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...
VERY HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
NEWARK...HEATH...GRANVILLE...JOHNSTOWN...UTICA...GRANVILLE SOUTH...
ALEXANDRIA...HARTFORD...ST. LOUISVILLE...PURITY...US ROUTE 62 AT
STATE ROUTE 661...FREDONIA AND CENTER VILLAGE.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3998 8235 4011 8276 4013 8276 4013 8281
      4014 8285 4028 8271 4027 8248 4025 8248
      4024 8230
TIME...MOT...LOC 1739Z 279DEG 22KT 4018 8268

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 7:44 AM EDTAreal Flood AdvisoryILNDarke2 hr
Aug 10, 1:16 PM EDTSpecial Weather StatementILNDelaware29 min
Aug 10, 1:39 PM EDTSpecial Weather StatementILNLicking51 min
Aug 10, 2:16 PM EDTSpecial Weather StatementILNLicking29 min
Aug 10, 2:28 PM EDTSpecial Weather StatementILNLicking32 min
Aug 10, 2:44 PM EDTSpecial Weather StatementILNLicking16 min
Aug 10, 2:48 PM EDTAreal Flood AdvisoryILNDelaware, Franklin, Licking117 min
Aug 10, 3:29 PM EDTSpecial Weather StatementILNLicking31 min
Aug 10, 3:40 PM EDTAreal Flood AdvisoryILNChampaign, Delaware, Franklin, Logan, Madison, Union3 hr
Aug 10, 4:03 PM EDTSpecial Weather StatementILNFranklin27 min
Aug 10, 4:29 PM EDTSpecial Weather StatementILNFranklin31 min
Aug 10, 4:52 PM EDTAreal Flood AdvisoryILNFranklin3 hr
Aug 10, 5:00 PM EDTSpecial Weather StatementILNFairfield30 min
Aug 10, 5:20 PM EDTSpecial Weather StatementILNAuglaize, Mercer25 min
Aug 10, 5:26 PM EDTSpecial Weather StatementILNFairfield, Pickaway34 min
Aug 10, 5:44 PM EDTSpecial Weather StatementILNLogan46 min
Aug 10, 5:58 PM EDTSpecial Weather StatementILNHocking32 min
Aug 10, 6:09 PM EDTAreal Flood AdvisoryILNFairfield, Hocking, Pickaway, Ross2 hr
Aug 10, 6:12 PM EDTSevere Thunderstorm WarningILNFairfield, Hocking33 min

Nearby

Tornado Warnings in Ohio, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.